Is Methotrexate a type of Chemotherapy
Yes. Methotrexate is an anti-cancer ("antineoplastic" or "cytotoxic") chemotherapy drug. It is classified as an "antimetabolite. [ Source: http://www.chacha.com/question/is-methotrexate-a-type-of-chemotherapy ]
More Answers to "Is Methotrexate a type of Chemotherapy"
- Is Methotrexate a type of Chemotherapy
- Yes. Methotrexate is an anti-cancer ("antineoplastic" or "cytotoxic") chemotherapy drug. It is classified as an "antimetabolite.
Related Questions Answered on Y!Answers
- My Mom's Following Chemo Drugs: Cytoxan, 5-FU, Methotrexate?
- Q: How strong is this type of Chemotherapy with Cytoxan, 5-FU, and Methotrexate? She would have to go once every 3 weeks for 6 months. Then as I overheard, a radiation treatments. What are the typical side effects? She had some lymph nodes under her right arm near the breast area that came out positive. Doctor says they may have been leftover/Undetected from a 2001-2002 Surgery where she had her right breast removed. I don't know what to say to her. She's even thinking of canceling her treatment because it starts this coming Monday and she's just so afraid of the Chemo's side effects and complications of developing more health problems. She is aware of the possible hair-loss but thats not her worry.Just how serious is this type of Chemo with these chemicals?
- A: This sounds like a typical course of chemotherapy treatment. Chemo is a very good weapon against cancer, but it is very difficult if you're not prepared. She needs to be fully informed about what's going to happen. The most important thing is to stay hydrated. She needs to drink as much water as she can the entire time she's in treatment. The more water, the faster the chemicals will be flushed out of her system. The day before her treatment, she needs to eat light meals. The day of, she needs a good breakfast that's not greasy or heavy. Eggs, toast, and muffins are great. On the day, she should take a few snacks like animal crackers, pudding, and applesauce. They'll give her plenty of meds to fight the nausea. She needs to follow the instructions exactly. The day of her infusion, she'll feel pretty normal. The following day, she'll start to feel the effects of it. She needs to be able to rest as much as possible, and eat at least a little bit three or four times a day. She'll feel like she has a really bad flu for a few days, then she'll start to come out of it. Once she's out of the fog, she can return to her normal activities. The meds will make her digestive system go crazy; she'll need to have stool softeners and Imodium AD on hand to fight the effects. It's important that she keeps it under control; she shouldn't go longer than two days without a movement, and she should treat diarrhea immediately. She should be well aware that her hair WILL start to fall out around day 14 after her first treatment. She can either cut her hair short ahead of time, or wait until it starts to fall. For some women, it can be very traumatizing to see handfuls of hair coming out when you run your hands through it. As far as her cancelling her treatment because of future medical problems, she needs to be aware of the consequences. If she doesn't get the treatments, the cancer will more than likely come back. The chemicals themselves have a VERY small risk of developing cardiotoxicity or other health problems. But, of course, it's up to her to decide what she wants to do, but be sure it's not out of fear. If she's that afraid, have her talk to her doctor. And if she wants, she can join my online bc support group at youngsurvival.org . If she wants to talk to me personally, feel free to email me and I'll send you my phone number. God Bless and I wish her well. Email me with any questions you may have, hun.Blessings
- I have a question about different forms of chemotherapy?
- Q: I do not have cancer. I have Psoriatic Arthritis. But, every 6 weeks for the last two years I have been getting Remicade infusions, and I take a weekly dose of Methotrexate. Recently a friend of mine in the nursing profession asked me "You do know that both of these are a form of chemotherapy don't you?" I did know that, but it got me thinking.What would the long term effects be, since there is no end to these IV treatments or taking methotrexate? Is it such a low grade of chemotherapy that it wouldn't likely have long term effects? I know Remicade infusions are used for certain types of cancer as well. I'm hoping someone knowledgeable in this area can give me some layman's information I may be missing.I have asked my doctor, but he seems determined to remain vague about this.Thank you.Thanks hirschel, I hope so too...
- A: Cancer treatment drugs fall into 2 classes: (1) drugs that inhibit tumor growth by blocking some type of chemical reaction needed for growth; and (2) drugs (toxins) that kill certain types of cells. Methotrexate is used as an anti-cancer drug. It blocks the growth of fast-growing cells such as tumors or cells that form the scaly patches. The most serious side effect of this drug is generally scarring in the liver. The docs can determine if this is occurring through a blood test. There can be some normal cell types that are killed by this drug - it varies from person-to-person.Remicade is completely different. It blocks chemical pathways needed to cause inflammation, and it does not affect cell growth. This drug has more numerous and more serious side effects, including increasing cancer risk.
- Psoriatic arthritis - Is this bad?
- Q: I am 43 years old. About this time last year I started to get a sore hip and had an xray and it showed minor osteoarthritis. I started to take anti-imflammatory's for a while and they seemed to work. Then nearing October last year, the pain reoccurred. After changing to different types of anti-imflammatory's and trying the high strength paracetamol I realized that the effect of the medication was insignificant. By the time November came around I developed pains elsewhere (neck, back, shoulders, wrists, fingers, ankles, heels, toes). I was forced to give up work, I really could not continue. This has happened so quick and when I started to endure with this sudden influx of pain, it effected my sleep patterns, waking frequently etc... I did become accustomed eventually and now sleep is better. I get fatigue really bad after simple tasks. Of course I had to learn a whole new way of doing everything from walking to turning off the tap. I am getting everything else; the morning stiffness and stiffness in general. I have seen specialists and so far I have tried the methotrexate (chemotherapy) and at the moment I am on the sulpher medication. The methotrexate did not agree with my liver and the sulpher does not seem to be having an effect.Anyway; this has all happened in about a year from first symptoms (although I have always had psoriasis since my early '20's). My question is: I know that there is no consistency with this ailment but, is this a more extreme case?
- A: Psoriatic arthritis can be very bad, especially without treatment. Surgery most likely won't help. You can't replace every joint that may be affected. As far as medications, anti-inflammatories help some. It sounds like you've been down that road. Methotrexate is an old drug- works but has many side effects as you mentioned. There are some newer drugs on the market such as Humira and Enbrel. Steroids such as prednisone can also be useful. Talk to your dermatologist or rhuematologist. Either should be able to provide information and prescribe the meds.
Prev Question: What is Brand News Best Album and or Song
People also view